Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Blister on lip, bleeding. Side effect of phentermine? Zilactin good choice? What is wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I have a blister on my lip that looks more like the skin has been ripped off and it was bleeding more than a blister or cold sore. I dont have herpes as well as NKDA. There is only one blister, its not a cluster. My mouth and lips have been getting dried out lately which I believe is a side effect from the phetermine I have recently started taking and in believe my lip was peeling i had been pulling the dried flakes off, not that there have been that many. The other day about two days before the sore came up I started using burts bees chapstick, which i have used before a couple years ago and remeber that particular chapstick leaving a burning feeling on my lips but no sore. I also have recently cut a jalepeno cu and did not use gloves, (it was my first time, leason learned) but my figer tips burned for a couple days and the night i cut the pepers i did touch my lip and then stupidly tired to scrub it off with soup and water making my lips burn like crazy. Which happen to be my upper lip and is my where the sore is. The EMT in me tells me that I ripped the skin off and it got a little infected or I am having some types of recation from the pepper or chapstick. I have tried an over the counter cold sore and fever blister medicine called zilcatin, not relizing what I had grabbed, the sore was a little red and swollen and since using the zilcatin it now looks bloody and chapped and scabbed over. Whis the zilcatin might have burned it more. I dont know I just want to know a proper medicine to heal it, I used some hydrogen proxide and it helped a little not much.
Posted Wed, 23 May 2012 in Sun Burn
Answered by Dr. Rohit Batra 7 hours later
Thanks for your query.
I guess you used too many things on your lip which have caused damage collectively leading to the present situation.
Dry lips are prone to get irritated and infected.
As pointed out by you that there are no chances of you suffering from herpes, the likely cause of your symptoms is a mere contact irritant dermatitis.
Now, it has become secondarily infected and hence might have lead to the present situation.
An oral course of antibiotic like azithromycin along with a topical antibiotic cream is all that’s needed to settle the things. Since these are prescription drugs, you would need to see your general physician.
In case there is itching, you can take an anti allergic like cetrizine or fexofenadine. You can take Tablet Cetrizine 10 mg once daily as and when required.
I would like to reassure you that its nothing major and the lesion will subside in a day or two.
Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor